Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 485, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 28, 2008, 6:45 AM CDT for Carroll County, Crawford County, Iowa. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2008, 6:45 AM CDT (11:45 UTC)
- Expired
- Jul 28, 2008, 7:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Carroll County, IA, Crawford County, IA
The radar
The Des Moines radar (KDMX), 123 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 6:46 AM CDT | HAIL 1.75 | Denison, IA | UP TO GOLF BALL SIZED HAIL. FROM KDSN RADIO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 11:30 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4160 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 4.0
- Supercell composite
- 26.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 281145
SVRDMX
IAC027-047-281230-
/O.NEW.KDMX.SV.W.0485.080728T1145Z-080728T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
645 AM CDT MON JUL 28 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
EASTERN CRAWFORD COUNTY IN WEST CENTRAL IOWA...
* UNTIL 730 AM CDT.
* AT 640 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
BASEBALL SIZE. THIS STORM WAS LOCATED NEAR DENISON...OR 24 MILES
SOUTHEAST OF IDA GROVE...AND MOVING SOUTHEAST AT 26 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTHEAST OF BUCK GROVE BY 650 AM CDT...
MANILLA BY 700 AM CDT...
ASPINWALL BY 705 AM CDT...
MANNING BY 710 AM CDT...
LARGE HAIL CAN CAUSE SERIOUS INJURY AND EXTENSIVE PROPERTY DAMAGE.
SEEK SAFETY IN A STURDY BUILDING...AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT MONDAY
MORNING FOR SOUTHWESTERN IOWA.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SOFTBALL SIZED
HAIL WAS REPORTED 2 MILES WEST OF KIRON.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4218 9520 4188 9486 4186 9490 4186 9538
4205 9545
TIME...MOT...LOC 1145Z 333DEG 23KT 4200 9527
$$
SMALL2 follow-up statements
000 WWUS53 KDMX 281206 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 706 AM CDT MON JUL 28 2008 IAC027-047-281230- /O.CON.KDMX.SV.W.0485.000000T0000Z-080728T1230Z/ CRAWFORD IA-CARROLL IA- 706 AM CDT MON JUL 28 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR SOUTHWESTERN CARROLL AND SOUTHEASTERN CRAWFORD COUNTIES... AT 702 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MANILLA...OR 32 MILES SOUTHEAST OF IDA GROVE...MOVING SOUTHEAST AT 26 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHWEST OF MANNING BY 710 AM CDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. AT 646 AM...GOLF BALL SIZE HAIL WAS REPORTED IN DENISON WITH THIS STORM. REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT MONDAY MORNING FOR SOUTHWESTERN IOWA. LAT...LON 4197 9537 4204 9516 4186 9499 4186 9538 TIME...MOT...LOC 1206Z 333DEG 23KT 4190 9521 $$ SMALL
000 WWUS53 KDMX 281227 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 727 AM CDT MON JUL 28 2008 IAC027-047-281237- /O.EXP.KDMX.SV.W.0485.000000T0000Z-080728T1230Z/ CRAWFORD IA-CARROLL IA- 727 AM CDT MON JUL 28 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CARROLL AND SOUTHEASTERN CRAWFORD COUNTIES WILL EXPIRE AT 730 AM CDT... AT 723 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT MONDAY MORNING FOR SOUTHWESTERN IOWA. LAT...LON 4197 9537 4204 9516 4186 9499 4186 9538 TIME...MOT...LOC 1227Z 333DEG 23KT 4178 9513 $$ SMALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:15 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 28, 3:15 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 315 AM CDT MON JUL 28 2008 .UPDATED 12Z/28 AVIATION DISCUSSION. .SHORT TERM...TODAY MUCH LIKE PAST SEVERAL DAYS...MAIN CONCERN REMAINS CONVECTIVE TRENDS. 100+KT JET HAS EXITED GREAT LAKES HEADING TOWARD DELMARVA AREA WHILE MCV ASSOCIATED WITH SUN MCS...NOW APPROACHING OH VALLEY...IS MOVING ACROSS IL. EVEN THOUGH WE HAVE LOST SOME OF OUR KINEMATIC FORCING...THERMODYNAMICS AND HIGH INSTABILITY CONTINUE TO DRIVE NW-SE ORIENTED MCS. 310K MOISTURE TRANSPORT/CONVERGENCE AND STRONG FRONTOGENETICAL FORCING ARE ALLOWING MCS TO PERSIST REALIZING 1500-2000 J/KG ELEVATED CAPES. EFFECTIVE SHEAR/SRH MORE THAN ADEQUATE FOR ORGANIZATION AND LINGERING SVR THREAT...ALONG WITH OBVIOUS HEAVY RAIN AND FLOODING POTENTIAL. QUESTION TURNS TO HOW THIS WILL PLAY OUT TODAY. CERTAINLY NOT PERFECT...BUT NAM SEEMS TO HAVE A BETTER HANDLE ON TRENDS THIS MORNING AND SUGGESTS MORE REDEVELOPMENT LATER TODAY. EXPECT REPEAT OF TODAY...QUESTION IS WHERE. MLCAPES BECOME EXTREME AGAIN...4000+ J/KG WITH CIN ERODING BY AFTERNOON. A LOT WILL DEPEND ON OUR CURRENT MCS. IF IT LINGERS THROUGH THE MORNING...NEW DEVELOPMENT MAY BE OVER SWRN HALF OF FORECAST AREA. HOWEVER NAM AND GFS TRY TO DEVELOP LOW LEVEL CONVERGENCE RIGHT IN CENTRAL IA...WHICH PROBABLY WOULD NOT OCCUR UNLESS MCS FADES OR PUSHES TO THE S AND E. CONFIDENCE NOT TOO GREAT IN EITHER DIRECTION AT THE MOMENT...SO HAVE INTRODUCED RATHER BROAD CHANCE POPS FOR ENTIRE PERIOD. DAY SHIFT MAY VERY WELL NEED TO ISSUE FLASH FLOOD WATCH TOO ONCE FAVORED AREAS BECOME APPARENT. FATE OF MCS WILL HAVE A SIMILAR EFFECT ON TEMPS. IF IT DISSIPATES EARLY WE COULD GET HOT AGAIN. PLAYED THE MIDDLE GROUND IN THIS REGARD...MAINLY LEANING TOWARD PERSISTENCE. .LONG TERM...TONIGHT THROUGH SUNDAY CURRENT WARM FRONTAL BOUNDARY OVER NEBRASKA TO NORTHERN MO WILL CONTINUE TO SLOWLY LIFT NORTHEAST TNT OVER NORTHERN IA. WITH HIGH LVL MOISTURE SITUATED ALONG THE BOUNDARY AT H850 AND LLVL MOISTURE ALSO IN PLACE ACROSS IA...STAGE IS SET FOR ANOTHER ROUND OF THUNDER ACROSS THE REGION TNT. MODELS CONTINUE TO HAVE TROUBLE HANDLING QPF WHILE NAILING THE FORCING VERY WELL. BOTH THE NAM AND GFS SHOW AN AREA OF INTENSIFYING THETAE ADVECTION ALONG THE FRONT OVERNIGHT TNT WITH LLVL JET INCREASING ACROSS THE BOUNDARY. BEST CHANCES FOR ANY HEAVY RAINFALL WILL BE OVER NORTHERN IA...GENERALLY ALONG AND NORTH OF US 30...TNT 3HR FFG MOSAIC SHOWS THAT FAR NW COULD TAKE IN XS OF 3 INCHES IN 3 HOURS...THOUGH EAST OF I35 GUIDANCE LOWERS TO 1.5 TO 2.5 ON AVG. TNT CONVECTION BREAKING JUST EAST OF THE H700 +12C ISOTHERM. TONIGHTS PLACEMENT OF THAT FEATURE PLACES GREATEST THREAT FOR CONVECTION OVER NORTHERN IA AND PERHAPS AREAS JUST EAST OF I35 AS WELL...AS FAR SOUTH AS I80. SOME UNCERTAINTY REMAINS BUT IF TNTS CONVECTION IS ANY INDICATION...SOME SOUTHWARD DRIFTING OF STORMS IS LIKELY. NEXT COURSE IS OLD DOLLY. REMNANTS OF DOLLY CONTINUE TO ADVECT NORTHEAST WITH TIME AND WAVE TO REACH THE FAR SOUTHERN IOWA BY 00Z WED. MODELS CONTINUE TO TAKE THE SYSTEM NEARLY DUE EAST OVER NORTHERN MO WITH LITTLE NORTHWARD PROPAGATION. GEM/EURO BLEEDING SOME PRECIP OVER THE BORDER THROUGH EARLY WED AFTERNOON THEN WITH SYSTEM EXITING THE AREA SHOULD SEE A BREAK ON WED AFTERNOON BEFORE THE NEXT WAVE ARRIVES FOR WED NIGHT AND EARLY THURS. WITH CURRENT HOT DOME SW OF THE AREA AND CONVECTION CONTINUING TO FIRE IN A GENERALLY UNCAPPED ENVIRONMENT...MAX TEMPS WILL CONTINUE TO BE LOWER THAN GUIDANCE THE NEXT COUPLE OF DAYS WHILE OVERNIGHT MINS WILL RANGE FROM THE MID 60S TO LOWER 70S. EXTENDED PATTERN THROUGH SUNDAY SHOWS LITTLE CHANGE AS GEM/EURO/GFS SUGGEST THE CLOSE PROXIMITY OF CURRENT QUASI-STATIONARY BOUNDARY OVER THE REGION. CONFIDENCE ON EXACT LOCATION OF THE BOUNDARY IS LOW...GIVEN THE POTENTIAL FOR A BACK DOOR GREAT LAKES HIGH TO MAINTAIN SOME DRYING OVER THE GREAT LAKES BACK TOWARD IOWA. THE GFS...PER USUAL IS THE FARTHEST EAST WITH THE PRECIP OVER THE WEEKEND WHILE THE EURO AND GEM ARE NOT AS AGGRESSIVE WITH THE SYSTEM OVER CENTRAL IA. CURRENT FCST IS DRY AND MAY NEED SOME ADJUSTMENT AS WE GET CLOSER TO THE WEEKEND. TEMPS TO HOLD IN THE 80S TO NEAR 90 FOR HIGHS AND 60S FOR LOWS. && .AVIATION...28/12Z THUNDERSTORMS CONTINUE TO BACKBUILD ACROSS WESTERN PORTIONS OF IA THIS MORNING. WARM FRONT AT THE SFC AND ALOFT WILL BE THE FOCUS FOR MORE STORM DEVELOPMENT LATER THIS AFTERNOON AND TNT. STORMS EXPECTECD TO REFIRE FROM NEAR KFOD-KDSM-KOTM AFT 22Z THIS AFT AND THEN DEVELOP ACROSS NORTHERN IA AFT 05Z. LOW CIGS NORTH THIS MORNING WILL GO MVFR/VFR WITH MVFR/VFR CIGS LATER TODAY WITH NEW THUNDERSTORM DEVELOPMENT. EXPECT STRONG GUSTY WINDS AND LOW VSBYS NEAR STORMS./REV && .DMX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 AM FOR PORTIONS OF CENTRAL AND SOUTHWEST IOWA. && SHORT TERM...BSS/REV AVIATION...MS JUL 08/REV LONG TERM...REV
Hazardous weather outlook, Jul 28, 5:07 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 507 AM CDT MON JUL 28 2008 IAZ033-034-044>050-057>062-070>075-081>086-092>097-291015- SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 507 AM CDT MON JUL 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS WILL CONTINUE THIS MORNING MAINLY WEST OF INTERSTATE 35 AND SOUTH OF HIGHWAY 20. THE MAIN THREAT FROM THESE STORMS WILL BE HAIL TO GOLF BALL SIZE AND HEAVY RAINFALL. AN ISOLATED TORNADO IS STILL POSSIBLE EARLY THIS MORNING. LOCALLY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING EARLY TODAY. RAINFALL AMOUNTS OF 2 TO 3 INCHES MAY FALL YET THIS MORNING IN SOME OF THE HEAVIER STORMS. ADDITIONAL SCATTERED STORMS WILL REDEVELOP LATE THIS AFTERNOON AND TONIGHT WITH SOME STORMS NORTH OF PRODUCING LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGHOUT SATURDAY. AT THIS TIME THE GREATER CHANCES FOR THUNDERSTORMS LOOK TO BE TUESDAY MORNING AND AFTERNOON...AND AGAIN THURSDAY AND FRIDAY. THE CHANCES FOR SEVERE WEATHER REMAIN UNCERTAIN AT THIS TIME FOR THE BALANCE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AGAIN TONIGHT. IAZ004>007-015>017-023>028-035>039-291015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 507 AM CDT MON JUL 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE WITH SCATTERED SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS TO 70 MPH. AN ISOLATED TORNADO IS ALSO POSSIBLE DURING THE EVENING HOURS. THESE STORMS MAY PRODUCE RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH ISOLATED HEAVIER TOTALS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGHOUT SATURDAY. AT THIS TIME THE GREATER CHANCES FOR THUNDERSTORMS LOOK TO BE TUESDAY MORNING AND AFTERNOON...AND AGAIN THURSDAY AND FRIDAY. THE CHANCES FOR SEVERE WEATHER REMAIN UNCERTAIN AT THIS TIME FOR THE BALANCE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND EARLY TUESDAY MORNING. REV
In the hours before
Local storm report, Jul 28, 5:28 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
528 AM CDT MON JUL 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM HAIL 1 W HALBUR 42.01N 94.99W
07/28/2008 E0.88 INCH CARROLL IA FIRE DEPT/RESCUE
FROM HALBUR FIRE DEPARTMENT VIA CARROLL EMERGENCY
MANAGER.
&&
SMALLLocal storm report, Jul 28, 5:39 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
539 AM CDT MON JUL 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 AM HAIL TEMPLETON 41.92N 94.94W
07/28/2008 E1.00 INCH CARROLL IA TRAINED SPOTTER
&&
SMALLLocal storm report, Jul 28, 5:54 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
554 AM CDT MON JUL 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 AM HEAVY RAIN GUTHRIE CENTER 41.68N 94.50W
07/28/2008 M6.72 INCH GUTHRIE IA TRAINED SPOTTER
BETWEEN 1220 AM AND 550 AM. BASEMENT FLOODING
&&
SMALLLocal storm report, Jul 28, 5:58 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
558 AM CDT MON JUL 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 AM HEAVY RAIN LORIMOR 41.13N 94.06W
07/28/2008 E3.50 INCH UNION IA BROADCAST MEDIA
SINCE 300 AM. FROM KCCI TV VIEWER
&&
SMALLLocal storm report, Jul 28, 6:18 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
618 AM CDT MON JUL 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 AM HAIL 2 W KIRON 42.19N 95.37W
07/28/2008 E4.25 INCH CRAWFORD IA LAW ENFORCEMENT
SOFTBALL SIZED HAIL. FROM CRAWFORD COUNTY SHERIFF.
&&
SMALLLocal storm report, Jul 28, 6:36 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
636 AM CDT MON JUL 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM HAIL 3 NE DELOIT 42.13N 95.28W
07/28/2008 E1.75 INCH CRAWFORD IA LAW ENFORCEMENT
FROM CRAWFORD COUNTY SHERIFF
&&
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:28 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello | 47 min |
| Jul 27, 7:40 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Monroe, Wapello | 8 hr |
| Jul 27, 7:47 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 10 min |
| Jul 27, 7:54 PM CDT | Tornado Warning | DMX | Appanoose, Lucas, Monroe | 36 min |
| Jul 27, 8:00 PM CDT | River Flood Warning | DMX | Mahaska | 38 hr |
| Jul 27, 8:27 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 33 min |
| Jul 27, 8:29 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Marion, Monroe, Wayne | 46 min |
| Jul 27, 8:46 PM CDT | River Flood Warning | DMX | Appanoose | 44 hr |
| Jul 27, 8:46 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 44 hr |
| Jul 27, 9:14 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 31 min |
| Jul 27, 10:04 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story, Webster | 41 min |
| Jul 27, 10:06 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Jasper, Polk, Story | 39 min |
| Jul 27, 10:37 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 38 min |
| Jul 27, 10:39 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 51 min |
| Jul 27, 10:56 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion, Monroe | 49 min |
| Jul 27, 11:05 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Webster | 40 min |
| Jul 27, 11:12 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Jasper, Polk, Story | 48 min |
| Jul 27, 11:15 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello | 45 min |
| Jul 27, 11:20 PM CDT | Flash Flood Warning | DMX | Dallas, Jasper, Mahaska, Marion, Polk, Warren | 4 hr |
| Jul 27, 11:28 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Mahaska, Marion, Monroe, Warren | 47 min |
| Jul 27, 11:39 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 37 min |
| Jul 27, 11:45 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 30 min |
| Jul 27, 11:54 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Marion, Monroe | 36 min |
| Jul 27, 11:59 PM CDT | Flash Flood Warning | DMX | Boone, Greene, Story | 117 min |
| Jul 28, 12:24 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas | 38 min |
| Jul 28, 12:26 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Wayne | 27 min |
| Jul 28, 1:06 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 39 min |
| Jul 28, 1:18 AM CDT | Flash Flood Warning | DMX | Adair, Appanoose, Audubon, Carroll, Clarke, Dallas and 10 more | 6 hr |
| Jul 28, 1:46 AM CDT | Tornado Warning | DMX | Adair, Madison | 29 min |
| Jul 28, 2:15 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union | 45 min |
| Jul 28, 2:23 AM CDT | River Flood Warning | DMX | Polk | 26 hr |
| Jul 28, 2:35 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 53 hr |
| Jul 28, 3:03 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur | 23 min |
| Jul 28, 4:49 AM CDT | Tornado Warning | DMX | Carroll, Crawford | 41 min |
| Jul 28, 5:31 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 44 min |
| Jul 28, 6:03 AM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 42 min |
| Jul 28, 6:11 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 49 min |
| Jul 28, 6:47 AM CDT | River Flood Warning | DMX | Warren | 30 hr |
| Jul 28, 7:13 AM CDT | Areal Flood Warning | DMX | Adair, Appanoose, Clarke, Dallas, Davis, Decatur and 8 more | 12 hr |
| Jul 28, 9:27 AM CDT | River Flood Warning | DMX | Decatur | 14 hr |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Polk | 43 hr |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Dallas, Polk | 29 hr |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Polk | 48 hr |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Polk | 48 hr |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Madison, Warren | 4 days |
| Jul 28, 9:38 AM CDT | River Flood Warning | DMX | Dallas, Guthrie | 19 hr |
| Jul 28, 1:07 PM CDT | River Flood Warning | DMX | Madison, Warren | 35 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.